MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CHECK-POINTS (CPO); MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD KIT

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CHECK-POINTS (CPO); MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD KIT
Catalog Number 445262
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: poc.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd max¿ check-points (cpo), a false positive verona integron-encoded metallo-b-lactamase (vim) patient result with an unusual pcr curve was obtained.Culture was positive, and immunochromatography showed vim.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for suspected false positive results when using bd max¿ cpo (ref.(b)(4)) kit lot 5044761 was performed by the review of manufacturing records, retain material testing, review of customer¿s data and by the complaint¿s history review.Review of the manufacturing records of bd max¿ cpo indicated that lot 5044761 was manufactured according to specifications and met performance requirements.No anomalies were observed in manufacturing record that could explain the customer¿s negative results.The retain material of bd max¿ cpo from lot 5044761 was tested and the results were as expected.Customer complained about one of their samples (last three digits of accession number #201) presented a positive curve in the vic channel (vim/imp-1-2 targets), but the software interpreted the result as negative.According to customer, this is an issue with the interpretation of a positive result.They cultured the sample, which tested positive and immunochromatography detected vim.One of the pictures provided for the investigation revealed a pcr amplification curve with a late ct value.Despite the signal in the vic channel (vim/imp-1-2 targets), the result was negative because the signal did not reach the threshold, to be considered valid by the algorithm.Again, a high ct value for the vim /imp-1-2 target suggests that this sample was at a very low bacterial or dna concentration, below the assay¿s limit of detection for the vim target, explaining the negative vim/imp-1-2 result.As stated in the assay instruction for use ¿limitations of the procedure¿ section, the bd max¿ system provides qualitative results.Any reported ct value or displayed curve should only be used for the purposes of laboratory quality control trending, research, and public health reporting.A negative result was the expected result in such condition.It must also be noted that limit of detection can vary between different assays and testing methods.Based on the investigation and information provided, no reagent issue is suspected.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ cpo kit lot 5044761.The root cause was not identified.However, a sample at or near the assay limit of detection (lod) is the most likely cause to explain the customer¿s discrepant results.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified.
 
Event or Problem Description

Brand Name
BD MAX¿ CHECK-POINTS (CPO)
Common Device Name
MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD KIT
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24117634
Report Number3007420875-2025-00277
Device Sequence Number5987700
Product Code OOI
UDI-Device Identifier00382904452629
UDI-Public(01)00382904452629(17)260416(10)5044761
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K190613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/16/2026
Device Catalogue Number445262
Device Lot Number5044761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown